I decided to try seeing doctors in the county where I live instead of where I work.  I explained that I had been taken off of Methotrexate due to liver function issues and side effects and had been taking Humira.  Humira was causing some serious side effects as well.  I explained that I had disclosed these side effects previously and was told that they were all normal.  I had decided that the swelling was extreme so I had taken pictures and sent them to the Humira Ambassador.  This person told me to stop taking the medication immediately however my doctor wanted me to continue.  This doctor had me inject a dose in a different area and come in to monitor results.  I did this.  His face was nothing less than horrified when I showed him the reaction site.  He took me off of this medication immediately.  He suggested that I take steroids and I explained that there was no way I could do this.  I explained how sensitive I am to medications and asked that he please suggest another medication.  He agreed and stated there would be no medication for a few weeks and an upper and lower endoscopy/colonoscopy would be performed.

After the colonoscopy, I woke up and my vision was blurry.  I have had several surgeries and never have I had blurry vision.  I went home and was unable to sleep.  I kept waking up with night sweats and a few times I woke up angry.  Not just irritable, but I wanted to push my husband out of bed because he was snoring.  I wanted to throw the remote at the television because people on it were laughing to hard.  I was angry with my dog, Katie, because she was sleeping too close to me.  This was not like me.  Then I became upset and started crying.  By the time the sun was rising, I had cycled through angry and crying at least a dozen times.  I woke my husband up and insisted I had been given a steroid.  He did not want to say much considering my emotional state but I could tell that he thought I had lost my mind.

I was on a mission to prove I was given a steroid.  I had signed up for online access to my medical records so this was the first place I checked.  I had been given a steroid!  I should have been happy to have an answer to my issues but because steroids make my moods swing wildly, I was sad and then angry.  I realize that taking charcoal will help some toxins that are ingested but most likely not help with detoxing the steroids that were given via IV.  I was in no state of mind to be logical, so I took lots of activated charcoal and charcoal pills.  I drank water with sea salt and sugar the rest of the day.  I made a few calls the doctor’s office to make him aware that I would never be returning to his office.  He did not apologize but instead claimed that the anesthesiologist was the person that gave me a steroid and he had nothing to do with it.  He was my attending physician performing the procedure and right or wrong–in my opinion, it is his responsibility to see to it that I am not given medications that I do not want.

Even the follow-up call for the results of my procedure were generic and lame.  I remember him stating that I had 6-10 ulcers somewhere but when he called, he basically said that I was “a bit” inflamed.  I was pretty frustrated with this because the entire time I was preparing for this procedure, I stated that I didn’t think it was necessary to use Suprep.  I stated I could stop taking my daily med and maybe take Miralax.  My pharmacist also advised that I not take the Suprep.  Of course I was inflamed.  I vomited violently all night after taking Suprep.  I could barely talk my throat was so raw the next day which I believe are less than perfect conditions for determining inflammation levels but who am I?  I don’t have my P.h.D.

I just assumed that since the manufacturer of the drug states that those that have had bowel obstructions should not take the medication, that I should not take it-mostly because of the bowel obstruction and stuff.  *sigh*

Advertisements